Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 52, No. 3, pp. 305-318 (1995)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Diophantine Quadruples for Squares of Fibonacci and Lucas Numbers

Andrej Dujella

Department of Mathematics, University of Zagreb,
Bijenicka cesta 30, 41000 ZAGREB - CROATIA

Abstract: Let $n$ be an integer. A set of positive integers is said to have the property $D(n)$ if the product of its any two distinct elements increased by $n$ is a perfect square. In this paper, the sets of four numbers represented in terms of Fibonacci numbers with the property $D(F_{n}^{2})$ and $D(L_{n}^{2})$, where $(F_{n})$ is the Fibonacci sequence and $(L_{n})$ is the Lucas sequence, are constructed. Among other things, it is proved that the set $$ \Bigl\{2F_{n-1},\,2F_{n+1},\,2F_{n}^{3}F_{n+1}F_{n+2},\, 2F_{n+1}F_{n+2}F_{n+3}(2F_{n+1}^{2}-F_{n}^{2})\Bigr\} $$ has the property $D(F_{n}^{2})$ and that the sets $$ \eqalign{&{}\Bigl\{2F_{n-2},\,2F_{n+2},\,2F_{n}L_{n-1}L_{n}^{2}L_{n+1}, \,10F_{n}L_{n-1}L_{n+1}[L_{n-1}L_{n+1}-(-1)^{n}]\Bigr\},\cr &{}\Bigl\{F_{n-3}F_{n-2}F_{n+1},\,F_{n-1}F_{n+2}F_{n+3},\,F_{n}L_{n}^{2}, \,4F_{n-1}^{2}F_{n}F_{n+1}^{2}(2F_{n-1}F_{n+1}-F_{n}^{2})\Bigr\}\cr} $$ have the property $D(L_{n}^{2})$.

Keywords: Fibonacci numbers; Lucas numbers; property of Diophantus.

Classification (MSC2000): 11B39, 11D09

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1995 Sociedade Portuguesa de Matemática
© 1995–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition